# SDR CA151125014

- Difficulty date: November 18, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Beech 76
- Aircraft time: 4,124 hours
- Engine: Lyc LO360A1G6
- Propeller: Hartzl HCM2YR
- System (JASC): 2140 · Heating System
- Part: Pump
- Part number: CD21185
- Condition: Seized
- Location: Fuel System
- Part time: 4,106 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, M, G
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT HAD TAKEN OFF FOR A TRAINING FLIGHT AND FLOWN FOR APPROXIMATELY 10 MINUTES. DURING A DECENT FROM CRUISE FLIGHT, THE PILOTS NOTICED A STRONG ELECTRICAL ODOR.  THE INSTRUCTOR TOOK CONTROL AND BEGAN A RETURN FLIGHT TO POINT OF DEPARTURE. EMERGENCY PROCEDURES WERE FOLLOWED, ELECTRICAL CIRCUITS WERE DIS-ABLED TO ISOLATE THE CAUSE OF THE ODOR,  THE ACFT LANDED SAFELY WITH NO FURTHER INCIDENCE. MAINTENANCE PERSONNEL DISCOVERED THAT THE ELECTRIC FUEL PUMP THAT PROVIDES FUEL FOR THE GAS HEATER WAS THE CAUSE OF THE ODOR, THE INTERNAL MOTOR HAD BEGUN TO SEIZE.  THE CURRENT DRAW WAS NOT HIGH ENOUGH TO TRIP THE CIRCUIT BREAKER. THE FUEL PUMP IS A NO-MAINTENANCE SEALED TYPE UNIT.  THIS IS THE FIRST TIME THIS OPERATOR HAS HAD A PUMP FAIL IN THIS WAY. A NEW FUEL PUMP WAS INSTALLED AND THE ACFT RETURNED TO SERVICE.
